Alert archive / Tennessee / Flash Flood Warnings in 2013
Flash Flood Warning 26, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 21, 2013, 3:36 PM CDT for Lawrence County, Tennessee. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2013, 3:36 PM CDT (20:36 UTC)
- Expired
- Jul 21, 2013, 6:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Lawrence County, TN
The radar
The Northeast Alabama radar (KHTX), 118 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 3:39 PM CDT | FLASH FLOOD | Lawrenceburg, TN | HIGH WATER REPORTED ON FIRST AVENUE IN LAWRENCEBURG. STREET FLOODING REPORTED IN AND AROUND THE CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1985 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
981
WGUS54 KOHX 212036
FFWOHX
TNC099-212330-
/O.NEW.KOHX.FF.W.0026.130721T2036Z-130721T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
336 PM CDT SUN JUL 21 2013
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN LAWRENCE COUNTY IN MIDDLE TENNESSEE...
* UNTIL 630 PM CDT
* AT 335 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATES 2 TO 4 INCHES OF RAIN HAS FALLEN IN
THE PAST HOUR FROM LAWRENCEBURG TO ETHRIDGE. ADDITIONAL RAINFALL
AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE NEXT FEW HOURS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LAWRENCEBURG...ETHRIDGE...AND SUMMERTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3521 8752 3545 8731 3543 8724 3544 8722
3543 8721 3531 8721 3529 8723 3529 8721
3522 8722 3515 8741
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 2:40 PM CDT, 56 minutes earlier.
Area forecast discussion, Jul 21, 2:40 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 240 PM CDT SUN JUL 21 2013 .DISCUSSION...A VERY MOIST AND UNSTABLE ENVIRONMENT WAS PRESENT ACROSS MID TN TODAY WITH PW VALUES AROUND 2 INCHES AND SURFACE DEW POINTS IN THE LOWER 70S. DAYTIME HEATING AND THE INTERACTION OF SEVERAL OUTFLOW BOUNDARIES HAD CAUSED NUMEROUS THUNDERSTORMS TO BLOSSOM. LOCALLY HEAVY DOWNPOURS WERE OCCURRING THANKS TO EFFICIENT RAIN PROCESSES AND SLOW STORM MOVEMENT UNDER 10KT. ALSO A FEW STORMS WERE PRODUCING BRIEF GUSTY WINDS... SUB-SEVERE SO FAR. MOIST AND MODERATELY UNSTABLE CONDITIONS WILL CONTINUE THROUGH MONDAY. THUNDERSTORMS WILL REMAIN LIKELY AS SHORTWAVE ENERGY COMES FROM THE CENTRAL PLAINS... ACROSS THE TN VALLEY VALLEY REGION. NUMEROUS STORMS WILL BE RUMBLING INTO THIS EVENING...THEN THERE MAY BE A DECREASE IN ACTIVITY AFTER SUNSET. BUT ACTIVITY IS EXPECTED TO PICK UP AGAIN IN COVERAGE LATER IN THE NIGHT AS THE APPROACHING SHORTWAVE BEGINS TO HAVE GREATER INFLUENCE. WIDESPREAD SHOWERS AND STORMS WILL BE CONTINUING INTO MONDAY...WITH THE HEAVIEST ACTIVITY OVER THE EAST HALF. MAIN IMPACTS FROM THUNDERSTORMS THROUGH MONDAY WILL CONTINUE TO BE LOCALLY HEAVY DOWNPOURS AND SOME GUSTY WINDS. THROUGH MONDAY YOU CAN EXPECT SEVERAL SIGNIFICANT WX ADVISORIES AND PERHAPS 1 OR 2 BRIEF SEVERE WARNINGS. ALSO...YOU CAN EXPECT SOME FLOOD ADVISORIES AND PERHAPS A FEW FLASH FLOOD WARNINGS. WE ARE NOT ISSUING ANY FLOOD WATCHES AT THIS TIME SINCE WE DO NOT ANTICIPATE A WIDESPREAD EVENT. BUT...IF HEAVY RAINFALL EVENTUALLY FOCUSES OVER PARTICULAR AREAS...WE MAY NEED TO POST A WATCH. AREAL AVERAGE RAINFALL THROUGH MONDAY IS EXPECTED TO BE IN THE 1 - 1.5 INCH RANGE...BUT THE HEAVIER STORMS WILL PRODUCE SEVERAL INCHES IN SOME SPOTS. RAIN CHANCES WILL DECREASE MONDAY NIGHT THROUGH TUESDAY MORNING...THEN ANOTHER WAVE IN THE UNSETTLED NORTHWEST FLOW WILL ENHANCE THUNDERSTORM CHANCES TUESDAY PM. RIGHT NOW...FORECAST SOUNDINGS LOOK MORE UNSTABLE...SO A FEW MAY BE SEVERE. MODELS ARE STILL IN AGREEMENT WITH NORTHWEST FLOW ALOFT CONTINUING THROUGH THE REST OF THE FORECAST PERIOD. THE EASTERN TROUGH WILL SHARPEN ENOUGH TO BRING A BREAK FROM THUNDERSTORMS WITH A SHOT OF DRIER AIR THURSDAY AND FRIDAY. THE TURBULENT PATTERN RETURNS NEXT WEEKEND WITH THUNDERSTORMS POSSIBLE AGAIN. 13 && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 72 88 72 90 / 70 70 40 50 CLARKSVILLE 70 87 70 89 / 70 60 30 50 CROSSVILLE 68 80 68 83 / 70 80 50 50 COLUMBIA 72 88 72 90 / 70 70 40 50 LAWRENCEBURG 71 87 71 89 / 70 80 40 50 WAVERLY 71 88 71 90 / 70 60 30 50 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 21, 11:14 AM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1114 AM CDT SUN JUL 21 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-221615- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 1114 AM CDT SUN JUL 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MIDDLE TENNESSEE THROUGH TONIGHT. A FEW STORMS COULD BE STRONG WITH WIND GUSTS UP TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HEAVY RAINFALL AND LOCALIZED FLOODING ARE ALSO POSSIBLE...ESPECIALLY IN LOW LYING AND OTHER TYPICALLY FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON MONDAY ACROSS MIDDLE TENNESSEE. A FEW STORMS COULD BE STRONG WITH WIND GUSTS UP TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HEAVY RAINFALL AND LOCALIZED FLOODING ARE ALSO POSSIBLE...ESPECIALLY IN LOW LYING AND OTHER TYPICALLY FLOOD PRONE AREAS. 55
In the hours before
Special weather statement, Jul 21, 1:18 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
118 PM CDT SUN JUL 21 2013
TNZ061-075-211845-
BEDFORD-MARSHALL-
118 PM CDT SUN JUL 21 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BEDFORD AND MARSHALL
COUNTIES...
AT 117 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR LEWISBURG...MOVING EAST AT 20 MPH.
SOME LOCATIONS IN THE PATH INCLUDE CORNERSVILLE...LEWISBURG...BELFAST
AND FARMINGTON.
FREQUENT LIGHTNING...BRIEF TORRENTIAL RAINFALL...AND WINDS OF 40 TO
50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3532 8685 3530 8686 3531 8688 3545 8695
3546 8692 3549 8689 3564 8657 3539 8644
3535 8655 3537 8659 3534 8660 3528 8682
SHAMBURGERSpecial weather statement, Jul 21, 1:35 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
135 PM CDT SUN JUL 21 2013
TNZ025-026-211900-
CHEATHAM-DICKSON-
135 PM CDT SUN JUL 21 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHEATHAM AND NORTHEAST
DICKSON COUNTIES...
AT 133 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR ASHLAND CITY...MOVING EAST AT 15 MPH.
SOME LOCATIONS IN THE PATH INCLUDE CHEATHAM DAM...ASHLAND CITY AND
PLEASANT VIEW.
FREQUENT LIGHTNING...BRIEF TORRENTIAL RAINFALL...AND WINDS OF 40 MPH
ARE EXPECTED WITH THIS STORM.
LAT...LON 3637 8697 3638 8697 3639 8694 3638 8691
3636 8691 3625 8698 3621 8699 3618 8722
3636 8727 3636 8725 3641 8705
SHAMBURGERSpecial weather statement, Jul 21, 1:47 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 147 PM CDT SUN JUL 21 2013 TNZ007-008-026-027-211915- CHEATHAM-DAVIDSON-ROBERTSON-SUMNER- 147 PM CDT SUN JUL 21 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHEATHAM...NORTHERN DAVIDSON...SOUTHERN ROBERTSON AND SOUTHWESTERN SUMNER COUNTIES... AT 147 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR JOELTON...MOVING EAST AT 15 MPH. SOME LOCATIONS IN THE PATH INCLUDE PLEASANT VIEW...BEAMAN PARK... JOELTON...WHITES CREEK...RIDGETOP...GREENBRIER AND GOODLETTSVILLE. FREQUENT LIGHTNING...BRIEF TORRENTIAL RAINFALL...AND WINDS OF 40 TO 45 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3649 8663 3623 8659 3621 8703 3642 8706 SHAMBURGER
Special weather statement, Jul 21, 2:12 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 212 PM CDT SUN JUL 21 2013 TNZ007-008-026-027-212000- CHEATHAM-DAVIDSON-ROBERTSON-SUMNER- 212 PM CDT SUN JUL 21 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...SOUTHERN ROBERTSON AND SOUTHWESTERN SUMNER COUNTIES... AT 210 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR JOELTON...MOVING EAST AT 20 MPH. ANOTHER STRONG STORM WAS LOCATED NEAR ASHLAND CITY...MOVING EAST AT 20 MPH. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BEAMAN PARK... WHITES CREEK...RIDGETOP...MADISON...GOODLETTSVILLE...MILLERSVILLE... OLD HICKORY...LAKEWOOD...HENDERSONVILLE...AND NASHVILLE. FREQUENT LIGHTNING...BRIEF TORRENTIAL RAINFALL...AND WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. LAT...LON 3647 8663 3615 8658 3615 8711 3641 8701 SHAMBURGER
Special weather statement, Jul 21, 2:35 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
235 PM CDT SUN JUL 21 2013
TNZ094-212000-
LAWRENCE-
235 PM CDT SUN JUL 21 2013
...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE COUNTY...
AT 232 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR LAWRENCEBURG...MOVING EAST AT 15 MPH.
SOME LOCATIONS IN THE PATH INCLUDE HENRYVILLE...LAWRENCEBURG AND
ETHRIDGE.
FREQUENT LIGHTNING...BRIEF TORRENTIAL RAINFALL...AND WINDS OF 40 TO
45 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3536 8751 3544 8728 3543 8724 3544 8722
3543 8721 3531 8721 3529 8723 3529 8721
3521 8722 3521 8721 3520 8721 3518 8747
SHAMBURGERSpecial weather statement, Jul 21, 2:39 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 239 PM CDT SUN JUL 21 2013 TNZ063-064-078-212015- CANNON-DE KALB-WARREN- 239 PM CDT SUN JUL 21 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CANNON...SOUTHERN DE KALB AND NORTHERN WARREN COUNTIES... AT 237 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF WOODBURY...MOVING EAST AT 15 MPH. SOME LOCATIONS IN THE PATH INCLUDE SMITHVILLE AND GREEN HILL. FREQUENT LIGHTNING...BRIEF TORRENTIAL RAINFALL...AND WINDS OF 40 TO 45 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3576 8567 3575 8605 3593 8607 3599 8570 SHAMBURGER
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 7:48 PM CDT | Special Weather Statement | OHX | Trousdale | 42 min |
| Jul 20, 8:13 PM CDT | Special Weather Statement | OHX | Williamson | 47 min |
| Jul 20, 8:17 PM CDT | Special Weather Statement | OHX | Macon | 43 min |
| Jul 20, 8:25 PM CDT | Special Weather Statement | OHX | Davidson | 50 min |
| Jul 20, 8:51 PM CDT | Special Weather Statement | OHX | Williamson | 39 min |
| Jul 20, 9:01 PM CDT | Areal Flood Advisory | OHX | Davidson | 3 hr |
| Jul 20, 9:13 PM CDT | Special Weather Statement | OHX | Sumner | 47 min |
| Jul 20, 9:21 PM CDT | Flash Flood Warning | OHX | Davidson, Sumner, Wilson | 3 hr |
| Jul 20, 9:34 PM CDT | Special Weather Statement | OHX | Wilson | 41 min |
| Jul 20, 10:12 PM CDT | Special Weather Statement | OHX | Smith | 48 min |
| Jul 21, 10:09 AM CDT | Areal Flood Advisory | OHX | Pickett | 2 hr |
| Jul 21, 12:10 PM CDT | Special Weather Statement | OHX | Hickman | 35 min |
| Jul 21, 12:53 PM CDT | Special Weather Statement | OHX | Putnam | 37 min |
| Jul 21, 1:07 PM CDT | Special Weather Statement | OHX | Dickson | 38 min |
| Jul 21, 1:18 PM CDT | Special Weather Statement | OHX | Marshall | 27 min |
| Jul 21, 1:35 PM CDT | Special Weather Statement | OHX | Cheatham | 25 min |
| Jul 21, 1:47 PM CDT | Special Weather Statement | OHX | Robertson | 28 min |
| Jul 21, 2:12 PM CDT | Special Weather Statement | OHX | Davidson | 48 min |
| Jul 21, 2:35 PM CDT | Special Weather Statement | OHX | Lawrence | 25 min |
| Jul 21, 2:39 PM CDT | Special Weather Statement | OHX | DeKalb | 36 min |
| Jul 21, 2:56 PM CDT | Areal Flood Advisory | OHX | Lawrence | 2 hr |
| Jul 21, 3:49 PM CDT | Special Weather Statement | OHX | Giles | 26 min |
| Jul 21, 5:14 PM CDT | Areal Flood Advisory | OHX | Montgomery, Stewart | 2 hr |
Nearby
Flash Flood Warnings in Tennessee, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.